Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Surrender to Plaquenil

  1. #1
    Join Date
    Feb 2010
    Posts
    15
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default Surrender to Plaquenil

    So,
    I have seen 6 doctors over the last 4 months, and 4 out of 6 have recommended I start taking Plaquenil.
    I have decided to go with their professional opinion and do it, since I am not getting any better and fear I will get worse without treatment. I am curious to everyones first initial experience with the Drug. I have heard from numerous sources that it makes you quite ill for the first few weeks. Which I am horribly dreading since I feel better than I have felt in a LONG time at the moment.
    Also, I found out I have a low vitamin D level, although I worship the sun as much as possible (when i'm not busting out in hives), it's hard for me to imagine that being an issue but my blood test proves differently. Does anyone have any suggestions to help my Vitamin D levels come back to normal? If anyone else has had this issue, when the levels went back to normal did you feel better physically, less pain, aches, etc? I'm wondering if that is half my issue.....

  2. #2
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default

    I am glad you are trying out Plaquenil.I am very allergic to many pills so am very careful and wary when i begin them.But since starting Plaquenil, for me its been great. To be honest you dont know you are taking it.Its only many months later that i am realising my shoulder blade pain,which was excruiating has now actually eased.This for me is all i have felt on it.Im still fatigued and have aches and pains,but im telling you this as so you dont panic too much as its not as bad as you are thinking it will be. I know everyone are different,so just pop a pill and see for yourself.At first i took it with milk,but for me it made me feel so very sick.Now i take it with a fizzy drink....so much better for me,but like i said everyone are different.Some take it with yoghurt also ...me im the one with pop lol. So goodluck, dont think too much about it when you are taking it.Remember it will take many months for it to kick in so give it plenty of time.I think i started it in Sept or August. If it helps yipeeeeeeeeeee.Let me know how you get on with it.Goodluck.

    love
    Amanda.x.xxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

  3. #3
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    I have started Plaquenil in October and had a upset stomach in the beginning, but then took it with food and ever since then, I have no problems.
    Now after taking it for almost 5 months, I have more better days than ever before. Don't misunderstand, I still have bad days, but less often.
    I still get flares, but it seems that those don't last as long anymore.
    You should try it, I think it may help you too.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  4. #4
    Join Date
    Mar 2010
    Posts
    12
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Actually Summer, I didn't have any side effects from Plaquenil! I hope you don't either! Let us know how it goes!!

  5. #5
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Summer,
    It did bother my stomach at first, and it gave me the trots. However, I've been taking it for a year now, and it has helped. I haven't had a sore in my scalp or on my skin since, and I have lots more energy. I can't take more than one pill per day, or I get the trots again. You just have to figure out what works for you.
    Good luck!
    Hugs,
    Marla

  6. #6
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula and Boca Raton
    Posts
    1,804
    Blog Entries
    12
    Thanks
    376
    Thanked 400 Times in 323 Posts

    Default

    I was told to take the prednezone with food in the am; so I was also taking the plaquinel in the same round ofpills. So I've never had a problem. I take the other half of the daily dosage with my night time round and go to sleep.. No problems for me.

    Nonna

    I forgot to add that it's helped tremendously. Pain levels are almost back to normal and a side benefit is I skipped my winter bout of bronchitis/pneumonia
    Last edited by Nonna; 03-22-2010 at 04:40 AM.

  7. #7
    Join Date
    Feb 2010
    Posts
    31
    Thanks
    8
    Thanked 0 Times in 0 Posts

    Default

    Hi ive been on planequil since november 2009 at first felt mroe ill but then upped to full dsoe only mild upset tum nothing to feel ill from and feelin ok.
    heres hoping you do and im sure you will it is a mild drug that works well for skin and joint porblems a new number 1 drug to be given also safe to concieve on
    just take with food and water and not same time as any indigestion medicings including omprezole.

    at least 2 hours afterwards.
    melly

  8. #8
    Join Date
    Jun 2008
    Location
    Quincy Ma
    Posts
    505
    Thanks
    2
    Thanked 15 Times in 14 Posts

    Default

    HI there -
    VERY glad you are starting Plaquenil...I have been on it for a few years...no side effects for me and it does help me. It does take QUITE a while to start working, and its a drug you dont realize is working until you stop it (I did this and DO NOT recommend it - had to start process all over again). Most importantly, however, Plaquenil has been proven to lessen the chance that your lupus will become organ-threatening. I cannot tell you how much I wish I had started mine sooner and quite possibly could have stopped the lupus from making me very ill at this time (have had lupus pneumonitis, acute nephritis twice and now have CNS lupus - brain and central nervous system). Please start it asap - and yes, take with food if possible to prevent any stomach upset. It may cause a little bit at first, but it does diminish and - for me, anyways, - is a cake-walk compared to the other meds used in lupus (steroids, immunosuppressants).
    With regards to Vitamin D - VERY important you take a supplement (usually is a combo with Calcium supplement). Low Vit D levels are prevelant in lupus patients as well as in neuro problems...low levels can cause neuropathy, muscular and bone pain, lead to osteoporosis (esp if on prednisone) and many other symptoms...Getting your level to normal can really help with symptoms down the line (takes a while to work as well!!)
    Again, very glad to hear of your starting this med...it is well worth it in the long run, has VERY few side effects (only long term one CAN be eye problems - very rare - but you should go have your eyes checked so they can get a baseline of your vision, then have them checked every 6 months - again, very rare).
    Also glad to hear of your feeling good right now...youre taking good steps to aid in continuing so!!

    Take care
    Lauri
    PS - I believe that the calcium supp with Vit D should also be taken with food - it will say on bottle. So happy you feel well!!
    For God has not given us a spirit of fear; but of power, love and a sound mind. 2 Timothy 1:7

  9. #9
    Join Date
    Jul 2006
    Location
    New Jersey
    Posts
    257
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    hello. I've been on plaquenil, now on a generic brand called hydroxychlorquine, for about 4 years when I was diagnosed. I've been on other meds also but now I'm only taking plaquenil. And this is the only one that didn't give me any weird side effects. It's been my saving grace, helping me through my symptoms (aches, pains, fatigue, etc) but i still have those bad days, but not as often.

    I'm glad you are deciding to take plaquenil. Hope it will help you as it helped me.

    Good luck and keep us updated.

    Happy Easter!
    "I've learned that when bad times come, you can let them make you bitter or use them to make you better."

  10. #10
    Join Date
    Mar 2009
    Location
    Lebanon, Pa.
    Posts
    795
    Blog Entries
    4
    Thanks
    26
    Thanked 77 Times in 54 Posts

    Default

    I have been on plaquinel for some time and prednisone and have been on methotrexate for 6 months and i am tolerating them pretty well. Being on the two will help me to reduce the amount of prednisone which i want to. The plaquinel can affect the retinas in your eyes and you have to see the eye doctor every six months and sooner if you develope any eye problems at all. Good luck Bonita

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •